High Wind, Columbiana
- When
- February 12, 2:30 AM EST
- Where
- Columbiana forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 40.768, -80.777 (the zone’s center; the record gives no point)
5 miles south of Union Ridge.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
A fast-moving arctic front produced a high wind, which blew off a garage roof, near the intersection of state route 170 and Clarkson-Pancake Rd, 1.5 miles south of Union Ridge.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Feb 11, 10:28 PM EST, 4 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1028 PM EST TUE FEB 11 2003 WL UPDATE ZNS TO INCLUDE WIND ADVISORY FOR ALL OF CWA FOR OVERNIGHT AND WEDNESDAY MORNING. WL MENTION GUSTS TO 55 MPH HIER ELEVS...AND 50 MPH ELSW. THANKS TO CTP...RLX...CLE AND ILN FOR COORD. FCSTID = 14 .PBZ... MD...WINTER WEATHER ADVISORY FOR TONIGHT AND WEDNESDAY FOR ZONE MDZ001. WIND ADVISORY FOR TONIGHT AND WEDNESDAY MORNING FOR ZONE MDZ001. OH...WINTER WEATHER ADVISORY FOR TONIGHT AND WEDNESDAY MORNING FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. WIND ADVISORY FOR TONIGHT AND WEDNESDAY MORNING FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...WINTER WEATHER ADVISORY FOR TONIGHT AND WEDNESDAY FOR ZONES PAZ030...PAZ032. WINTER WEATHER ADVISORY FOR TONIGHT AND WEDNESDAY MORNING FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029...PAZ031. WIND ADVISORY FOR TONIGHT AND WEDNESDAY MORNING FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029...PAZ031. WIND ADVISORY FOR TONIGHT AND WEDNESDAY MORNING FOR ZONES PAZ030...PAZ032. WV...WINTER WEATHER ADVISORY FOR TONIGHT AND WEDNESDAY FOR ZONES WVZ023...WVZ041. WINTER WEATHER ADVISORY FOR TONIGHT AND WEDNESDAY MORNING FOR ZONES WVZ001>004...WVZ012...WVZ021>022. WIND ADVISORY FOR TONIGHT AND WEDNESDAY MORNING FOR ZONES WVZ001>004...WVZ012...WVZ021>022. WIND ADVISORY FOR TONIGHT AND WEDNESDAY MORNING FOR ZONES WVZ023...WVZ041.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-111200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 500 AM EST TUE FEB 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY UP TO 4 INCHES OF SNOW WILL ACCUMULATE...MAINLY BEFORE NOON...IN THE HIGHER ELEVATIONS SOUTHEAST OF PITTSBURGH. .DAYS TWO THROUGH SEVEN... LOW TEMPERATURES WEDNESDAY NIGHT WILL DROP TO BETWEEN ZERO AND 10 ABOVE. SEVERAL INCHES OF SNOW WILL ACCUMULATE FRIDAY AND SATURDAY. THIS MIGHT REQUIRE ANOTHER WINTER WEATHER ADVISORY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
OHZ039>041-048>050-057-058-PAZ007>009-013>015-020-WVZ001-120800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 100 AM EST WED FEB 12 2003 ...ARCTIC FRONT MOVING IN FROM THE NORTHWEST... AN ARCTIC FRONT MOVING IN FROM THE NORTHWEST WILL MOVE INTO AND THROUGH OUR AREA BETWEEN 130 AM AND 300 AM. WITH THE PASSAGE OF THE FRONT EXPECT A SUDDEN GUSTY WIND SHIFT FROM SOUTHWEST TO NORTHWEST, WINDS GUSTS TO 50 MPH, AND VISIBILITIES REDUCED TO NEAR ZERO AT TIMES IN BLOWING AND DRIFTING SNOW. MOTORISTS ARE URGED TO EXERCISE CAUTION AND BE READY FOR RAPIDLY DETERIORATING DRIVING CONDITIONS.
OHZ059-068-069-PAZ014-016-021-022-029-031-WVZ002>004-012-120900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 153 AM EST WED FEB 12 2003 ...ARCTIC FRONT MOVING IN FROM THE NORTHWEST... AN ARCTIC FRONT MOVING IN FROM THE NORTHWEST WILL MOVE INTO AND THROUGH OUR AREA BETWEEN 300 AM AND 400 AM. AS THE FRONT APPROACHES AND PASSES EXPECT A SUDDEN GUSTY WIND SHIFT FROM SOUTHWEST TO NORTHWEST, WINDS GUSTS TO 50 MPH, VISIBILITIES REDUCED TO NEAR ZERO AT TIMES IN BLOWING AND DRIFTING SNOW, AND THERE MAY EVEN BE A RUMBLE OF THUNDER. MOTORISTS ARE URGED TO EXERCISE CAUTION AND BE READY FOR RAPIDLY DETERIORATING DRIVING CONDITIONS.
MDZ001-PAZ023-030-032-WVZ021>023-041-121000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 206 AM EST WED FEB 12 2003 ..ARCTIC FRONT MOVING IN FROM THE NORTHWEST... AN ARCTIC FRONT MOVING IN FROM THE NORTHWEST WILL MOVE INTO AND THROUGH OUR AREA BETWEEN 400 AM AND 500 AM. AS THE FRONT APPROACHES AND PASSES EXPECT A SUDDEN GUSTY WIND SHIFT FROM SOUTHWEST TO NORTHWEST, WINDS GUSTS TO 50 MPH, VISIBILITIES REDUCED TO NEAR ZERO AT TIMES IN BLOWING AND DRIFTING SNOW, AND THERE MAY EVEN BE A RUMBLE OF THUNDER. MOTORISTS ARE URGED TO EXERCISE CAUTION AND BE READY FOR RAPIDLY DETERIORATING DRIVING CONDITIONS.
MDZ001-PAZ023-030-032-WVZ021>023-041-121000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 208 AM EST WED FEB 12 2003 ...ARCTIC FRONT MOVING IN FROM THE NORTHWEST... AN ARCTIC FRONT MOVING IN FROM THE NORTHWEST WILL MOVE INTO AND THROUGH OUR AREA BETWEEN 400 AM AND 500 AM. AS THE FRONT APPROACHES AND PASSES EXPECT A SUDDEN GUSTY WIND SHIFT FROM SOUTHWEST TO NORTHWEST, WINDS GUSTS TO 50 MPH, VISIBILITIES REDUCED TO NEAR ZERO AT TIMES IN BLOWING AND DRIFTING SNOW, AND THERE MAY EVEN BE A RUMBLE OF THUNDER. MOTORISTS ARE URGED TO EXERCISE CAUTION AND BE READY FOR RAPIDLY DETERIORATING DRIVING CONDITIONS.
The national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, February 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5343845.